advertisement
Question
Posted by: Conny | 2010/07/07

antidepressants and appetite

I started using Effexor a month ago. I used to be worried about weight gain linked with antidepressants so resisted going on any pills for a long time. To my surprise, it seems that I now have drastically less appetite. I can sometimes go without food for 24 hours before remembering that I haven''t eaten all day. I know that will slow my metabolism and I haven''t really noticed any weight loss. I just want to know if you''ve heard similar stories from other people and whether they actually lost weight while on the pills or is it just a temporary side-effect? It feels good not to be a slave to hunger for a change, I must say.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Conny
The relationship between depression and weight gain or loss, and antidepressants and weight gain or loss, is rather complex. Some patients either lose or gain massive amounts of weight because they suffer from depression. On the other hand, antidepressants prescribed to treat depression can also either cause weightloss or weight gain depending on the individual patient's reaction. I am glad for your sake that the antidepressants have not increased your appetite or caused weight gain. It is always important to have regular checkups with the dr who is treating your depression, so that he/she can monitor factors like your weight, etc.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2010/07/08

Dear Conny
The relationship between depression and weight gain or loss, and antidepressants and weight gain or loss, is rather complex. Some patients either lose or gain massive amounts of weight because they suffer from depression. On the other hand, antidepressants prescribed to treat depression can also either cause weightloss or weight gain depending on the individual patient's reaction. I am glad for your sake that the antidepressants have not increased your appetite or caused weight gain. It is always important to have regular checkups with the dr who is treating your depression, so that he/she can monitor factors like your weight, etc.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement